Alert archive / Oregon / High Wind Warnings in 2006
High Wind Warning 15, NWS Medford, OR
NWS Medford, OR issued this high wind warning at Mar 13, 2006, 3:50 PM PST for Coos County, Curry County, Douglas County, Oregon; Siskiyou County, California. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2006, 3:50 PM PST (23:50 UTC)
- Expired
- Mar 13, 2006, 10:00 PM PST
- In force
- 6 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 89 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 11.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 132350 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 350 PM PST MON MAR 13 2006 CAZ081-140600- /O.UPG.KMFR.WI.Y.0016.000000T0000Z-060314T0600Z/ /O.NEW.KMFR.HW.W.0015.060313T2350Z-060314T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 350 PM PST MON MAR 13 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED THROUGH THIS EVENING. WINDS WILL GRADUALLY DECREASE THEREAFTER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ORZ021-022-140200- /O.NEW.KMFR.HW.W.0015.060313T2350Z-060314T0200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 350 PM PST MON MAR 13 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. A COLD FRONT JUST OFFSHORE IS BRINGING STRONG WINDS TO THE AREA. THE WINDS WILL DIMINISH AS THE FRONT MOVES INLAND...WHICH SHOULD OCCUR WITHIN 2 TO 3 HOURS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ STOCKTON
2 follow-up statements
000 WWUS76 KMFR 140157 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 557 PM PST MON MAR 13 2006 ORZ021-022-140300- /O.EXP.KMFR.HW.W.0015.000000T0000Z-060314T0200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 557 PM PST MON MAR 13 2006 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM PST THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 6 PM PST THIS AFTERNOON. $$ CAZ081-140600- /O.CON.KMFR.HW.W.0015.000000T0000Z-060314T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 557 PM PST MON MAR 13 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED THROUGH THIS EVENING. WINDS WILL GRADUALLY DECREASE THEREAFTER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ STOCKTON
000 WWUS76 KMFR 140546 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 946 PM PST MON MAR 13 2006 CAZ081-140700- /O.EXP.KMFR.HW.W.0015.000000T0000Z-060314T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 946 PM PST MON MAR 13 2006 ...HIGH WIND WARNING WILL EXPIRE AT 10 PM PST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 10 PM PST THIS EVENING. WINDS ARE CURRENTLY ABATING AND WILL CONTINUE DECREASING TO 10 TO 20 MPH OVERNIGHT. $$ BERTEAU
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Mar 13, 2:15 PM PST, 1 hour 35 minutes earlier.
Area forecast discussion, Mar 13, 2:15 PM PST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
215 PM PST MON MAR 13 2006
.DISCUSSION...A SURFACE FRONT IS LOCATED ALONG THE COAST AND WILL
MOVE INLAND ACROSS THE REGION TONIGHT. COLD AIR SHOWERS WILL FOLLOW
THE FRONT OVERNIGHT AND TUESDAY. UPSLOPE SNOW PATTERN INTO PORTIONS
OF SISKIYOU COUNTY OF NORTHERN CALIFORNIA IS DEVELOPING THIS
AFTERNOON AND THE HIGHEST SNOW AMOUNTS SHOULD OCCUR TONIGHT THEN
DECREASE LATE TUESDAY MORNING. A WINTER STORM WARNING IS IN EFFECT
FOR THE FAVORED AREAS OF WESTERN SISKIYOU COUNTY ABOVE 2000 FEET AND
SNOW ADVISORIES FOR BORDERING LOCATIONS OVERNIGHT. THE UPPER TROUGH
WILL MOVE INLAND TUESDAY AFTERNOON WITH SHOWERS DECREASING TUESDAY
NIGHT. ON WEDNESDAY AND THURSDAY A MOIST SOUTHWEST FLOW ALOFT WILL
CONTINUE OVER THE REGION WITH THE UPPER LEVEL TROUGH REMAINING
OFFSHORE NEAR 130W.
IN THE EXTENDED PERIOD...THE UPPER TROUGH IS JUST OFF THE COAST
FRIDAY...THEN MOVES INLAND SATURDAY. A COOL MOIST NORTHWEST FLOW
WILL PREVAIL OVER THE REGION SUNDAY THEN BRIEF WEAK RIDGING IS
FORECAST MONDAY.
&&
.AVIATION...WIDESPREAD MVFR CONDITIONS SPREADING INLAND WITH THE
FRONT THIS EVENING...THEN MVFR CONDITIONS CONTINUING LATE TONIGHT
AND TUESDAY IN SHOWERS. LOCAL IFR CONDITIONS IN HEAVY SNOW SHOWERS
OVERNIGHT.
&&
WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING...FLORENCE OR TO OR/CA BORDER 0-60 NM.
CA...GALE WARNING...OR/CA BORDER TO PT. ST GEORGE CA 0-60NM.
WINTER STORM WARNING THROUGH TUESDAY MORNING ZONES
80 AND 82. SNOW ADVISORY ZONES 81 AND 83 THROUGH TUESDAY
MORNING.
WIND ADVISORY ZONE 81 UNTIL 10PM.
HOLTZ
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Mar 13, 5:23 AM PST, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEDFORD OR 523 AM PST MON MAR 13 2006 PZZ350-353-356-370-373-376-141422- CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM- CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM- CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM- CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM- PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM- PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM- 523 AM PST MON MAR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY GALE WARNING. SEE PDXCWFMFR FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ORZ024-026-141422- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- 523 AM PST MON MAR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY FREEZE WARNING TILL 9AM. SEE PDXNPWMFR FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. CAZ082-141422- SOUTH CENTRAL SISKIYOU COUNTY- 523 AM PST MON MAR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY WINTER STORM WARNING NOON THROUGH 10AM TUESDAY. SEE PDXWSWMFR FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. CAZ080-081-083-141422- CENTRAL SISKIYOU COUNTY-NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- WESTERN SISKIYOU COUNTY- 230 PM PST MON MAR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY WINTER STORM WARNING FOR ZONES 80 AND 82 FOR ELEVATIONS ABOVE 2000 FEET THROUGH 10AM TUESDAY. WINTER STORM ADVISORY FOR ZONES 81 AND 83 THROUGH TUESDAY MORNING. SEE PDXWSWMFR FOR DETAILS. ...WIND ADVISORY FOR ZONE 81 TIL 10 PM... .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BUNKER
In the hours before
Local storm report, Mar 13, 2:29 PM PST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
229 PM PST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM NON-TSTM WND GST 1 SE BROOKINGS 42.05N 124.28W
03/13/2006 M62 MPH CURRY OR TRAINED SPOTTER
&&
BUNKERThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 10:47 PM PST | Snow Advisory | MFR | Coos, Curry, Douglas, Jackson, Josephine, Klamath | 39 hr |
| Mar 13, 2:10 PM PST | Wind Advisory | MFR | Siskiyou | 100 min |
Nearby
High Wind Warnings in Oregon, 2006High Wind Warnings in California, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.